Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 222, NWS Indianapolis, IN

August 9, 2012Hancock County, Rush County, Shelby County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 9, 2012, 10:32 PM EDT for Hancock County, Rush County, Shelby County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 10:32 PM EDT (02:32 UTC)
Expired
Aug 9, 2012, 11:15 PM EDT
In force
43 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Hancock County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 47 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 8:40 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WUUS53 KIND 100232
SVRIND
INC059-139-145-100315-
/O.NEW.KIND.SV.W.0222.120810T0232Z-120810T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1032 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HANCOCK COUNTY IN CENTRAL INDIANA...
  NORTHWESTERN RUSH COUNTY IN CENTRAL INDIANA...
  NORTHERN SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL 1115 PM EDT

* AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF
  GREENFIELD...OR 14 MILES NORTHWEST OF SHELBYVILLE...AND MOVING EAST
  AT 20 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
  WINDS.

* LOCATIONS IMPACTED INCLUDE...
  GREENFIELD...
  FAIRLAND...
  MORRISTOWN...
  MANILLA...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 94 AND 112.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 101 AND 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3952 8559 3959 8595 3984 8595 3984 8560
TIME...MOT...LOC 0232Z 276DEG 16KT 3970 8587
WIND...HAIL 60MPH 0.88IN

$$

NIELD
1 follow-up statement
431 
WWUS53 KIND 100250
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1050 PM EDT THU AUG 9 2012

INC059-100300-
/O.CAN.KIND.SV.W.0222.000000T0000Z-120810T0315Z/
HANCOCK-
1050 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HANCOCK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 3952 8559 3958 8590 3970 8590 3970 8559
TIME...MOT...LOC 0250Z 276DEG 16KT 3957 8577

$$

INC139-145-100315-
/O.CON.KIND.SV.W.0222.000000T0000Z-120810T0315Z/
RUSH-SHELBY-
1050 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
RUSH AND NORTHERN SHELBY COUNTIES UNTIL 1115 PM EDT...

AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR SHELBYVILLE...MOVING EAST AT 20
MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MORRISTOWN AND MANILLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3952 8559 3958 8590 3970 8590 3970 8559
TIME...MOT...LOC 0250Z 276DEG 16KT 3957 8577
WIND...HAIL 60MPH 0.88IN

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:30 PM EDT, 2 minutes earlier.

Area forecast discussion, Aug 9, 10:30 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1030 PM EDT THU AUG 9 2012

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 226 PM EDT THU AUG 9 2012

LOW PRESSURE OVER SOUTHEASTERN ILLINOIS WILL PUSH NORTHEAST
TONIGHT...DRAGGING A COLD FRONT ACROSS CENTRAL INDIANA THIS
EVENING. THIS IN COMBINATION WITH DAYTIME HEATING WILL ALLOW FOR
SCATTERED THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND THIS
EVENING ALONG AND AHEAD OF THE FRONT.

THE LOW WILL SLOWLY PUSH TO THE EASTERN GREAT LAKES ON FRIDAY AND
SATURDAY...ALLOWING COOLER AIR ON NORTHWEST WINDS AND DRY WEATHER TO
ARRIVE IN CENTRAL INDIANA FOR THE WEEKEND.

COOLER WEATHER IS EXPECTED MUCH OF NEXT WEEK. A LOW PRESSURE
SYSTEM PASSING TO THE SOUTH ON WEDNESDAY AND A COLD FRONT
APPROACHING ON THURSDAY NIGHT AND FRIDAY WILL BRING OUR NEXT
CHANCES FOR SHOWERS AND STORMS.

&&

.NEAR TERM /REST OF TONIGHT/...
ISSUED AT 943 PM EDT THU AUG 9 2012

ONGOING FORECAST IN FAIRLY GOOD SHAPE. MADE SOME MINOR TWEAKS TO
TEMPS AND SKY COVER...REMAINDER NEEDED LITTLE ATTENTION.

STORMS ONGOING...SEVERAL SEVERE...IN A CLUSTER IN THE INDY METRO
AND ALONG A LINE FROM NORTHWEST OHIO THROUGH SOUTH CENTRAL
ILLINOIS...ALONG WHAT APPEARS TO BE THE MAIN SURFACE
BOUNDARY. THESE STORMS WILL LIKELY CONTINUE THROUGH MIDNIGHT AT
LEAST...BEFORE MOVING OFF TO THE EAST. LARGE HAIL HAS BEEN THE
MAIN THREAT TONIGHT...BUT DAMAGING WINDS HAVE ALSO OCCURRED. SOME
ROTATION OBSERVED IN A FEW STORMS...MAINLY THOSE ENCOUNTERING THE
NUMEROUS OUTFLOW BOUNDARIES PRESENT OWING TO PREVIOUS CONVECTION
EARLIER THIS MORNING AND AFTERNOON. TORNADO THREAT WILL BE
NONZERO...FOR STORMS IMPACTING THESE BOUNDARIES...BUT MINIMAL
ELSEWHERE.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
ISSUED AT 226 PM EDT THU AUG 9 2012

MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN AND
WILL USE A BLEND. MAIN FORECAST CHALLENGE WILL BE TEMPS THROUGH THE
PERIOD.

NAM/GFS AGREE THAT A DEEP UPPER LOW EXPECTED TO BE OVER NORTHERN
INDIANA ON FRIDAY WILL SLOWLY DRIFT NORTHEAST TO THE GREAT LAKES.
ABUNDANT CLOUD COVER IS EXPECTED TO REMAIN ACROSS THE AREA ON
FRIDAY AS THE LOW DRIFTS TO THE NORTH. TIME HEIGHT SECTIONS SHOW
GOOD LOWER LEVEL MOISTURE. FURTHERMORE FORECAST SOUNDINGS SHOW
CONVECTIVE TEMPERATURES IN THE LOWER 70S THAT COULD RESULT IN SOME
ISOLATED POP UP AFTERNOON RAIN SHOWERS. WILL TREND HIGHS COOLER
THAN MAVMOS GIVEN THE EXPECTED CLOUDS AND THE COLD AIR ADVECTION.

LINGERING CLOUDS AND ANY ISOLATED SHRA WILL DISSIPATE ON FRIDAY
NIGHT AS UPPER LOW PULLS NORTHEAST AND ANY DAYTIME HEATING WANES.
EVEN BETTER DRYING APPEARS IN THE FORECAST SOUNDINGS IN ON FRIDAY
NIGHT AND SATURDAY...CONTINUING INTO SATURDAY NIGHT AS HIGH
PRESSURE REMAINS ACROSS THE AREA. GIVEN THE COLD AIR ADVECTION AS
850MB TEMPS FALL NEAR 10C WILL TREND HIGHS AND LOWS COOLER THAN
MAVMOS...WITH MOSTLY CLEAR NIGHTS AND A SUNNY SATURDAY.

SURFACE HIGH REMAINS IN CONTROL IN SUNDAY ACROSS THE OHIO
VALLEY...HOWEVER ALOFT A SHORT WAVE IS APPROACHING AND PUSHING
THROUGH INDIANA. SURFACE FLOW DOES NOT APPEAR TO OPEN AND ALLOW
FOR THE ADDITION OF GULF MOISTURE. THUS FOR NOW WILL HOLD OFF ON
POPS FOR SUNDAY UNTIL BETTER CONFIDENCE IS REVEALED IN LOWER LEVEL
MOISTURE....BUT WILL INCREASE CLOUD COVERAGE.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
ISSUED AT 226 PM EDT THU AUG 9 2012

ENSEMBLES SUGGEST A FAIRLY PROGRESSIVE FLOW ACROSS THE NORTHERN
PARTS OF THE COUNTRY...WHILE THE SUB TROPICAL RIDGE HOLDS FROM THE
SOUTHERN ROCKIES EASTWARD ACROSS THE GULF COAST STATES. ANOTHER
UPPER DISTURBANCE IS EXPECTED TO DROP INTO THE GREAT LAKES AND OHIO
VALLEY EARLY NEXT WEEK...AND THEN LIFT OFF TO THE EAST BY THE MIDDLE
OF NEXT WEEK. ENSEMBLES SUGGEST THE BEST THREAT FOR PRECIPITATION
WITH THIS SYSTEM WILL BE MONDAY AND MONDAY NIGHT. WILL GO WITH
CHANCE POPS AT THOSE TIMES. HEIGHTS ARE EXPECTED TO RISE TOWARDS THE
MIDDLE OF NEXT WEEK AS TROUGH LIFTS OFF TO THE EAST...SO WILL
CONTINUE WITH A DRY FORECAST FOR TUESDAY AND WEDNESDAY.

BY THURSDAY...THERE ARE INDICATIONS THAT THE HEAT RIDGE MAY TRY TO
BUILD BACK INTO THE SOUTHERN PLAINS. THE ENSEMBLES SUGGEST ANOTHER
DISTURBANCE MAY RIDE OVER THE DEVELOPING RIDGE INTO THE LOCAL AREA
BY THURSDAY. WILL CONTINUE WITH CHANCE POPS AT THAT TIME.

&&

.AVIATION /DISCUSSION FOR THE 10/0300Z TAF UPDATE/...

ISSUED AT 1019 PM EDT THU AUG 9 2012

UPDATE...
ONE LINE OF SEVERE THUNDERSTORMS MOVED THROUGH KIND...BUT THERE IS
AN ADDITIONAL LINE APPROACHING WITHIN THE NEXT HOUR. SO...WILL
LEAVE CURRENT TEMPO AS IS.

PREVIOUS DISCUSSION...
THUNDERSTORM ACTIVITY WILL BE INCREASING THIS EVENING AS A COLD
FRONT DROPS SOUTHEAST ACROSS THE TERMINALS AND AN UPPER LOW PIVOTS
SOUTHEAST TO NORTHERN ILLINOIS AND THEN NORTHERN INDIANA. WILL GO
WITH TEMPO THUNDERSTORM GROUPS THROUGH 05Z AT HUF AND LAF AND IND
AND BMG TIL 06Z. WILL ALSO PERHAPS ADD THUNDER TO THE PREVAILING
GROUP JUST PRIOR TO ISSUANCE TIME...IF IT CAN BE DONE WITH GOOD
CONFIDENCE. MODELS AND SOME UPSTREAM OBSERVATIONS SUGGEST MVFR
CONDITIONS AFTER 06Z. WITH SURFACE WINDS PICKING UP...MORE
CONFIDENT ON STRATUS THAN FOG. WITH THE UPPER LOW IN THE
VICINITY...COLD AIR ALOFT AND LINGERING LOW LEVEL MOISTURE...PLENTY
OF DIURNAL MVFR CU WILL BE AROUND FRIDAY BEFORE CLEARING COMMENCES
AT SUNSET AS HIGH PRESSURE BUILDS IN FROM THE MISSISSIPPI VALLEY.

OTHERWISE...SOUTHWEST WINDS AT IND AND BMG SHOULD BECOME NORTHWEST
AROUND 02Z WHEN THE FRONT MOVES THROUGH. WINDS WILL INCREASE TO NEAR
10 KNOTS TOWARD 12Z AND 10 TO 15 KNOTS AFTER 15Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...PUMA
NEAR TERM...NIELD
SHORT TERM...PUMA
LONG TERM....JAS
AVIATION...TDUD
Hazardous weather outlook, Aug 9, 9:50 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
950 PM EDT THU AUG 9 2012

INZ021-028>031-035>049-051>057-060>065-067>072-110200-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
950 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THUNDERSTORMS...SOME SEVERE. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREAT. LIGHTNING...AND VERY HEAVY RAINFALL IS ALSO POSSIBLE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING...MINOR FLOODING.

TIMING: THROUGH 3 AM EDT.

DISCUSSION: THUNDERSTORMS CURRENTLY ACROSS CENTRAL INDIANA WILL
REMAIN STRONG TO SEVERE THROUGH THE EARLY MORNING
HOURS...DIMINISHING LATE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY.

OUTLOOK: ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY
NIGHT...AND AGAIN WEDNESDAY NIGHT AND THURSDAY.

DISCUSSION: DISTURBANCES PASSING THROUGH THE AREA MAY SPARK A FEW
THUNDERSTORMS AT TIMES EARLY IN THE WEEK AND AGAIN AROUND MID
WEEK. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUE IN SOME COUNTIES THROUGH THE EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

NIELD

In the hours before

Local storm report, Aug 9, 10:02 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1002 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     TSTM WND GST     INDIANAPOLIS            39.78N 86.15W
08/09/2012  E60 MPH          MARION             IN   TRAINED SPOTTER

            ESTIMATED 60 MPH THUNDERSTORM GUST AS WELL AS PEA SIZE
            HAIL FROM TRAINED STORM SPOTTER.

&&

MKOCH
Local storm report, Aug 9, 10:03 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1003 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     HAIL             2 NE CAMDEN             40.63N  86.51W
08/09/2012  E0.75 INCH       CARROLL            IN   COCORAHS

            HAIL FELL FOR THREE MINUTES.

&&

EVENT NUMBER IND1200591

HOMANN
Local storm report, Aug 9, 10:04 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1004 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     HAIL             PLAINFIELD              39.70N  86.39W
08/09/2012  E1.00 INCH       HENDRICKS          IN   TRAINED SPOTTER

            ACCOMPANIED BY 50 MPH WINDS.

&&

EVENT NUMBER IND1200592

HOMANN
Local storm report, Aug 9, 10:05 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1005 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     HAIL             2 NE CAMDEN             40.63N  86.51W
08/09/2012  E0.75 INCH       CARROLL            IN   TRAINED SPOTTER

            HAIL FELL FOR THREE MINUTES.

&&

CORRECTED SOURCE

EVENT NUMBER IND1200591

HOMANN
Local storm report, Aug 9, 10:07 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1007 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TSTM WND GST     LADOGA                  39.92N  86.80W
08/09/2012  E60 MPH          MONTGOMERY         IN   TRAINED SPOTTER

            ESTIMATED 60 MPH WINDS ACCOMPANIED BY NICKEL SIZE HAIL.

&&

EVENT NUMBER IND1200593

HOMANN
Local storm report, Aug 9, 10:31 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1031 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             3 NNE DANVILLE          39.80N  86.50W
08/09/2012  E0.70 INCH       HENDRICKS          IN   AMATEUR RADIO

            NEAR CR 300 E JUST NORTH OF DANVILLE.

&&

EVENT NUMBER IND1200594

HOMANN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:24 PM EDTSevere Thunderstorm WarningINDDecatur, Rush36 min
Aug 9, 8:28 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks32 min
Aug 9, 8:30 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe30 min
Aug 9, 8:48 PM EDTSevere Thunderstorm WarningINDFountain, Tippecanoe, Warren42 min
Aug 9, 8:52 PM EDTSevere Thunderstorm WarningINDClay, Morgan, Owen, Parke, Putnam38 min
Aug 9, 8:55 PM EDTSevere Thunderstorm WarningINDHendricks, Marion35 min
Aug 9, 8:58 PM EDTSevere Thunderstorm WarningINDCarroll, Howard47 min
Aug 9, 9:00 PM EDTSevere Thunderstorm WarningINDDecatur, Rush14 min
Aug 9, 9:06 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe39 min
Aug 9, 9:26 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe, Warren49 min
Aug 9, 9:28 PM EDTSevere Thunderstorm WarningINDHancock, Hendricks, Johnson, Marion, Morgan, Shelby47 min
Aug 9, 9:58 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Monroe, Morgan, Shelby62 min
Aug 9, 10:16 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery, Tippecanoe29 min
Aug 9, 10:21 PM EDTTornado WarningINDJohnson, Shelby26 min
Aug 9, 10:53 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Rush, Shelby49 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.